The Ride is Getting Bumpy

Standard

I was online earlier tonight talking about how much I have been getting done since I am back on prednisone. I was so happy. I have been accomplishing many of the things on my to do list. I really need to do these things because we are in process of moving into our house and selling our travel trailer and golf cart. A lot of things on my plate. Yeah, I have pleurisy and/or costochondritis. Yes, it hurts. It is getting better each day though. Yay!

Now for the rest of the story… not long after I bragged about feeling good, the pendulum swing changed direction and I was forced to rest in my recliner. I am having pain in my hips and my back. Calcium sucking prednisone is depleting it as I write this.

I guess the biggest thing that has happened is that I saw what I used to be like. These past few days I felt like I should be feeling for my age! I was able to do things that normally take me forever, and do them fast and efficiently. It is sad to realize just how much this disease has taken from my life. I know once I am off the precnisone, things may return to the way they were previously. It is depressing to think about after this glimpse of normalcy. I hate you so much wolfie!

How cruel it is to feel good and enjoy it only to have it taken away again. Yeah, I really am not wanting to go back to that pain and feeling like I am not a whole person. I like being able to get out of the chair and walk into the kitchen and washing the dishes (by hand). I have cooked and cleaned. I have packed and unpacked. I have enjoyed being outdoors watching hubs working on his car. I mean, I was normal. It was great!

I do know the old things are coming back to taunt me after these great days. How do I know you may ask? Because I am in pain now, while still on prednisone. The boomerang effect is occurring. This false sense of well being that prednisone gives me always has a backlash in the end.

I do not think I am the only one this happens to. I have talked with others with this disease and they have had similar experiences as well. When you taper from a high dose to the smaller doses, your body does this boomerang. You start feeling like crap again. You want the higher dosage so you feel good again. It is a cruel thing indeed.

Everytime I am on prednisone, I gain weight in my stomach and face. I get the moon face. I break out in a malar rash (not sure why), and I am one moody person. Despite these not so nice side effects, I like this feeling of well being. It is a sad thng indeed to want to look like a freak and feel good. It is an exchange I guess.

As I go from this high dose back to reality, I hope I can be gracious and kind again and deal with all that comes my way. I will continue this journey and I hope I can do that with dignity and grace. Keeping my head up and fighting the wolf! I may have lupus but lupus will not have me!

Advertisements